Alert archive / Texas / Excessive Heat Warnings in 2018
Excessive Heat Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this excessive heat warning at Jul 19, 2018, 2:45 AM CDT for Burnet County, Llano County, Texas. It took effect at Jul 19, 2018, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2018, 2:45 AM CDT (07:45 UTC)
- In effect from
- Jul 19, 2018, 2:00 PM CDT
- Expired
- Jul 19, 2018, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Burnet County, TX, Llano County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.8 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 3044 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this excessive heat warning went out at Jul 19, 12:52 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 19, 12:52 AM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1252 AM CDT Thu Jul 19 2018 .UPDATE... See below for the 06z aviation discussion... && .AVIATION... Currently VFR at all terminals. Winds have recently increased at AUS and SAT, but should relax by around 8z. For now, have maintained VFR conditions for the entirety of the TAF period. However, AUS/SAT/SSF could see brief periods of IFR/MVFR CIGs this morning. It is worth noting that AUS and SAT experienced MVFR CIGs briefly Wednesday morning with SSF experiencing IFR CIGs. Model guidance has not done well with CIGs the past few mornings, so would not be shocked to see similar results this morning. Amendments will be issued as needed. Winds will remain out of the south/southeast for the entirety of the TAF period with winds increasing to 8 to 12 knots by late Thursday morning and continuing through the afternoon hours. && PREV DISCUSSION... /ISSUED 312 PM CDT Wed Jul 18 2018/ SHORT TERM (Tonight through Thursday Night)... Afternoon temperatures are in the mid 90s to near 100 early this afternoon across south central Texas. Temperatures are still expected to peak in the upper 90s to near 105 degrees today. The current Heat Advisory for Llano and Burnet counties appears on track and will remain intact. Little change in the weather pattern will lead to a continuation of hot and dry conditions across all areas through the short term portion of the forecast. Based on the current forecast, we may need another Heat Advisory for Llano, Burnet and possibly Williamson and Travis counties on Thursday. At this time, we will hold off on the issuance of an advisory in case future model data suggests the advisory level heat is a little more widespread than currently anticipated. LONG TERM (Friday through Wednesday)... We continue to see good agreement in a weather pattern favorable for hot and dry weather through the end of the week into early next week. Model trends of 925mb and 850mb temperatures show a steady upward climb, with a peak likely occurring on Monday. This will translate to more heat, with some records likely to fall, especially Friday through Monday. Late in the forecast period, we continue to see some disagreement between the operational GFS and ECMWF. The GFS maintains a slim opportunity for some rainfall, while the ECMWF suggests a continuation of hot and dry weather. For now, we will maintain a very low chance for showers and storms Tuesday night and Wednesday morning. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 103 77 104 77 104 / 0 0 0 0 0 Austin Bergstrom Intl Airport 102 76 103 76 103 / 0 0 0 0 0 New Braunfels Muni Airport 101 74 102 74 103 / 0 0 0 0 0 Burnet Muni Airport 103 75 103 76 104 / 0 0 0 0 0 Del Rio Intl Airport 106 79 106 79 105 / 0 0 0 0 0 Georgetown Muni Airport 103 76 104 77 104 / 0 0 0 0 0 Hondo Muni Airport 104 74 104 75 105 / 0 0 0 0 0 San Marcos Muni Airport 102 75 103 75 103 / 0 0 0 0 0 La Grange - Fayette Regional 100 77 101 77 102 / 0 0 0 0 0 San Antonio Intl Airport 102 76 103 77 103 / 0 0 0 0 0 Stinson Muni Airport 102 76 103 76 103 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...BMW Synoptic/Grids...Runyen
Hazardous weather outlook, Jul 18, 4:48 AM CDT, 21 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 448 AM CDT Wed Jul 18 2018 TXZ171>173-183>194-202>209-217>225-228-191000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 448 AM CDT Wed Jul 18 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. High temperatures today are expected to range from the upper 90s to around 105 across South Central Texas. A heat advisory has been issued for Llano and Burnet counties for this afternoon. Those with activities outdoors today are urged to reduce activities during the afternoon hours. Take frequent breaks, preferably in an air conditioned area, and stay hydrated by drinking plenty of water. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during hot weather when car interiors can reach lethal temperatures in a matter of minutes. Look before you lock! .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. High temperatures are expected to continue gradually warming each day moving through the week. High temperatures will peak over the weekend when all of South Central Texas will see highs in the triple digits. No other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:45 AM CDT | Heat Advisory | EWX | Travis, Williamson | 17 hr |
| Jul 19, 3:14 PM CDT | Excessive Heat Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 16 more | 4 days |
| Jul 19, 3:14 PM CDT | Heat Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Caldwell and 23 more | 4 days |
Nearby
Excessive Heat Warnings in Texas, 2018Every excessive heat warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.